MAUDE Adverse Event Report: CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-5274-132
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
Conmed (b)(4) reported on behalf of their customer that the device, 60-5274-132, stealth 32 lhook lap elec pkg was opened in pre-operative testing on (b)(6) 2022 for an unknown procedure when it was reported ¿that the tip of electrode was broken, so the customer replaced it with the new device.Confirmed that when the customer opened the package, they found that the tip of electrode was detached from the cannula.¿ the device was not used on a patient.This incident did not occur while in the sterile field.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Reported event of the tip not attached to the device when the package was opened is confirmed.Received one 60-5274-132 in opened original packaging.Lot number was verified.Performed a visual inspection, the l-hook electrode is not attached to the device.Soldering is present on the on the l-hook.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review was conducted and found 2 similar events reported for this lot number.A two-year review of complaint history revealed there has been a total of 17 reports, regarding 22 devices, for this device family and failure mode.During this same time frame 337,780 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00007.Per the instructions for use, the user is advised the following: examine the device prior to use for damage.Do not use if damage is found.These electrosurgical suction/irrigation instruments should only be used by surgeons trained in surgical endoscopy according to established hospital protocol.To avoid potential damage to trocar seals and to the electrosurgical tip, always slide the tip shield in the covered and locked position during insertion into the trocar cannula.Misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, 60-5274-132, stealth 32 lhook lap elec pkg was opened in pre-operative testing on 27jan22 for an unknown procedure when it was reported ¿that the tip of electrode was broken, so the customer replaced it with the new device.Confirmed that when the customer opened the package, they found that the tip of electrode was detached from the cannula.¿ the device was not used on a patient.This incident did not occur while in the sterile field.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
STEALTH 32 LHOOK LAP ELEC PKG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key13661072
Report Number1320894-2022-00052
Device Sequence Number1944695
Product Code GEI
UDI-Device Identifier30653405010733
UDI-Public(01)30653405010733(17)260606(10)202106071
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2026
Device Model Number60-5274-132
Device Catalogue Number60-5274-132
Device Lot Number202106071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic